Here is a bit if what ive done
Catherine was admitted 2 days ago through the emergency for collapse for investigation. Her BP was 75/not detectable, and had incomprehensible speech. Hypotension refers to an inadequate intravascular pressure to blood to maintain the oxygen requirements of the body’s tissues. Catherine’s symptoms of a sudden drop in blood pressure seem to correspond to that of what encompass an adrenal crisis, she has a past history of corticosteroid use due to an inflammatory bowel disorder. If stopped suddenly, or not reduced by appropriate tapering measures, the response may be the pituitary gland not producing enough ACTH. Prolonged use of corticosteroids causes adrenal glands to atrophy and therefore they need time to recover. These drugs have a direct effect on the adrenal glands; they decrease the amount of glucocorticoid and mineralcorticoid hormone that the body so desperately need to maintain blood pressure. A typical blood test result of an adrenal crisis which Catherine is displaying is low sodium levels.
Aldosterone belongs to a class of hormones called mineralorticoids, also produced by the adrenal glands, it helps maintain blood pressure and water and Na+ balance in the body by helping the kidney retain sodium and excrete potassium. When Na+ falls too low as in Catherines case the kidneys are not able to regulate Na+ and water balance, causing blood volume and blood pressure to drops. A sudden fall in BP could have contributed to her sudden collapse.
This could explain Catherine’s collapsing; the sudden drop in BP suggests there was not a sufficient amount of cerebral blood supply. Catherine’s BP was recorded once again in the emergency department but was till considerably low at 90/60. Catherine complained to the medical officer that she was still feeling dizzy this suggest that her low BP could be causing reduced blood and oxygen supply to the cerebrum which is making her feel dizzy. (Merk)
Restoring fluid balance, select food high in Na+, administer medications as prescribed, until condition stabilized the nurse takes precautions to avoid unnecessary activity and stress that could precipitate another hypotensive episode. Monitor BP, to increase blood pressure.
This is strongly relevant to Catherine’s hypotension as her heart rate suggests an increase in an attempt to deliver more oxygen to the cells of her body. When circulating volume decreases, the heart rate increases in an attempt to supply tissues with oxygen. Low circulatory volume can cause dry mucous membranes and increased thirst.